Alert archive / Arkansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 310, NWS Little Rock, AR

May 19, 20254 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 19, 2025, 9:38 PM CDT for 4 counties in Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2025, 9:38 PM CDT (02:38 UTC)
Expired
May 19, 2025, 10:30 PM CDT
In force
52 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Montgomery County, AR, Polk County, AR, Scott County, AR, Yell County, AR

The radar

The Western Arkansas radar (KSRX), 64 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 6:50 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.6 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2025-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2025-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1177 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted.

439 
WUUS54 KLZK 200238
SVRLZK
ARC097-113-127-149-200330-
/O.NEW.KLZK.SV.W.0310.250520T0238Z-250520T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
938 PM CDT Mon May 19 2025

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Scott County in western Arkansas...
  Northern Polk County in western Arkansas...
  Southwestern Yell County in central Arkansas...
  Northern Montgomery County in western Arkansas...

* Until 1030 PM CDT.

* At 937 PM CDT, severe thunderstorms were located along a line
  extending from near Waldron to 6 miles northeast of Mena, moving
  east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Wing...                           Cardiff...
  Olio...                           Beauchamp...
  Waldron...                        Fannie...
  Bluffton...                       Mena...
  Rover...                          Gravelly...
  Boles...                          Fourche Valley...
  Blue Ball...                      Story...
  Shady Grove...                    Union Hill...
  Rocky...                          Chula...
  Cedar Creek...                    Plainview in Yell County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 200 AM CDT for central and
western Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

A Tornado Watch remains in effect until 200 AM CDT for central and
western Arkansas.

&&

LAT...LON 3472 9437 3498 9407 3501 9379 3500 9329
      3468 9343 3455 9446
TIME...MOT...LOC 0237Z 253DEG 39KT 3495 9402 3466 9418 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

65

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:53 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 19, 6:53 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
653 PM CDT Mon May 19 2025

...New AVIATION...

.DISCUSSION...
Issued at 251 PM CDT Mon May 19 2025

To begin the period, strong to severe thunderstorms are likely later
this afternoon and evening before we see a transition to a heavy
rainfall threat overnight. Storms that pop up ahead of the main line
this evening will pose a chance for large hail, tornadoes, and
damaging winds. Eventually, a line of thunderstorms are expected to
track across the state during the evening and overnight hours
transition to a hail, damaging winds, and flash flooding threat.

The greatest concerns for severe weather today will be from
northwestern, north-central, central, and western Arkansas. With
that said, Arkansans across the state should remain weather aware
this afternoon and into the overnight hours. Make sure you have
multiple ways to receive warnings.

Calmer and drier weather is expected Wednesday into Thursday before
more unsettled weather is possible later this week and into the
weekend.

In addition to some unsettled weather...temperatures are expected to
be average to slightly above average through the period. High
temperatures are expected to be in the upper 70s to upper 80s
Tuesday and Wednesday afternoons. By Thursday and Friday afternoons,
highs are expected to be in the lower 70s to mid 80s.

&&

.AVIATION...
(00Z TAFS)
Issued at 646 PM CDT Mon May 19 2025

Mixed VFR/MVFR conditions were noted around the FA, w/ a line of
convective activity aprchg fm Ern OK. Expect this line and
possibly another round of storms in the wake to move acrs the
N/Wrn half of the FA thru the overnight PD. Intermittent gusty
thunderstorm winds and IFR CIGS/VISBYs may accompany passing
storms, mainly for Nrn to Wrn terminals. Elsewhere, intermittent
precip is expected. Winds will generally be out of the southeast
except in and near convection.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     68  85  59  85 /  90  40   0   0
Camden AR         71  88  58  89 /  50  20   0   0
Harrison AR       63  78  55  79 / 100  20   0   0
Hot Springs AR    66  87  57  88 /  80  10   0   0
Little Rock   AR  70  87  60  87 /  70  20   0   0
Monticello AR     74  89  61  88 /  30  30   0   0
Mount Ida AR      66  86  56  87 /  80  10   0   0
Mountain Home AR  64  81  55  80 / 100  30   0   0
Newport AR        69  86  59  84 /  80  40   0   0
Pine Bluff AR     72  89  60  88 /  50  20   0   0
Russellville AR   66  83  56  87 /  90  10   0   0
Searcy AR         68  86  58  85 /  80  30   0   0
Stuttgart AR      73  87  61  85 /  60  30   0   0

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Tuesday morning for ARZ004>008-014>017-024-
031-039-103-112-113-121>123-130-137-138-140-141-203-212-213-
221>223-230-237-238-240-241-313-340-341.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...72
Hazardous weather outlook, May 19, 3:58 AM CDT, 17 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
358 AM CDT Mon May 19 2025

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-201000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
358 AM CDT Mon May 19 2025

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

A strong storm system will move through the region this afternoon
and tonight. Showers and thunderstorms will become likely late
this afternoon and continue through the night as a strong cold
front moves approaches the state.

Strong to severe thunderstorms will be possible ahead of this
front starting this afternoon. Roughly the northwest half of the
state will have the highest threat with all modes of severe
weather including damaging winds,large hail and tornadoes.

In addition to the severe weather threat, heavy rain will be
possible from this afternoon through early Tuesday morning.
Several inches of rain could fall across northern and parts of
central Arkansas which would lead to flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The threat for severe weather will exit the state on Tuesday as
the storm system pulls out. Much quieter weather is expected for
the remainder of the period.

.Spotter Information Statement...

Spotter activation may be needed today and tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

56

In the hours before

Special weather statement, May 19, 8:06 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Little Rock AR
806 PM CDT Mon May 19 2025

ARZ004-103-112-113-203-212-213-221-313-200200-
Boone County Except Southwest AR-Marion AR-
Newton County Higher Elevations AR-Newton County Lower Elevations AR-
Northwest Searcy County Higher Elevations AR-
Eastern, Central, and Southern Searcy County Higher Elevations AR-
Searcy County Lower Elevations AR-
Johnson County Higher Elevations AR-
Boone County Higher Elevations AR-
806 PM CDT Mon May 19 2025

...Strong thunderstorms will impact portions of northwestern Searcy,
Newton, northwestern Johnson, western Marion and Boone Counties
through 900 PM CDT
...

At 805 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Grandview to near Clifty to
near Aurora to St. Paul. Movement was northeast at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Olvey...                          Valley Springs...
Yardelle...                       Roberson Hollow...
Western Grove...                  Ridgeway...
Fallsville...                     Crossroad...
Swain...                          Gaither...
Carver...                         Erbie...
Upper Buffalo Wilderness Area...  Nail...
Dugger...                         Harmon...
Winington...                      Clark Hill...
Point Peter...                    Woolum Recreation Area...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 200 AM CDT for western and
north central Arkansas.

&&

LAT...LON 3650 9279 3580 9287 3571 9370 3577 9369
      3577 9352 3588 9353 3595 9349 3597 9345
      3608 9345 3608 9348 3612 9348 3612 9330
      3650 9330
TIME...MOT...LOC 0105Z 230DEG 50KT 3654 9364 3622 9376 3600 9366 3582
9377

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

65
Local storm report, May 19, 8:59 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
859 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     Tstm Wnd Gst     Boone County Airport    36.26N 93.15W
05/19/2025  M51 MPH          Boone              AR   ASOS

            KHRO ASOS at Boone County Airport in
            Harrison recorded a wind gust of 51 mph.

&&

CTP
Special weather statement, May 19, 9:14 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Little Rock AR
914 PM CDT Mon May 19 2025

ARZ004-005-103-113-212-213-313-200245-
Baxter AR-Boone County Except Southwest AR-Marion AR-
Newton County Lower Elevations AR-
Northwest Searcy County Higher Elevations AR-
Eastern, Central, and Southern Searcy County Higher Elevations AR-
Searcy County Lower Elevations AR-
914 PM CDT Mon May 19 2025

...Strong thunderstorms will impact portions of northern Searcy,
northeastern Newton, Marion and Baxter Counties through 945 PM CDT
...

At 914 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Price Place to near Yellville to near
Western Grove. Movement was east at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ralph...                          Summit...
Oakland...                        Duff...
Lakeway...                        Dugger...
Bull Shoals State Park...         Rea Valley...
Briarcliff...                     Salesville...
Midway in Baxter County...        Yellville...
Herron...                         Colfax...
Cotter...                         Gassville...
Maumee...                         Advance...
Cartney...                        Arkawana...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 200 AM CDT for north central
Arkansas.

&&

LAT...LON 3629 9224 3597 9232 3598 9294 3599 9294
      3600 9297 3599 9300 3650 9271 3650 9216
TIME...MOT...LOC 0214Z 264DEG 31KT 3648 9265 3626 9274 3605 9289

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

65

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:06 PM CDTSpecial Weather StatementLZKBoone, Newton54 min
May 19, 8:19 PM CDTTornado WarningLZKBoone, Marion17 min
May 19, 8:30 PM CDTRiver Flood WarningLZKYell37 hr
May 19, 8:34 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Newton56 min
May 19, 8:52 PM CDTSevere Thunderstorm WarningLZKLogan, Montgomery, Polk, Scott, Yell53 min
May 19, 9:14 PM CDTSpecial Weather StatementLZKBaxter, Marion31 min
May 19, 9:25 PM CDTSevere Thunderstorm WarningLZKBaxter, Johnson, Logan, Marion, Newton, Pope and 2 more50 min
May 19, 9:32 PM CDTSevere Thunderstorm WarningLZKConway, Logan, Perry, Pope, Van Buren, Yell43 min
May 19, 10:08 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Izard, Pope, Searcy and 3 more52 min
May 19, 10:11 PM CDTTornado WarningLZKCleburne, Pope, Searcy, Stone, Van Buren49 min
May 19, 10:16 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott, Yell44 min
May 19, 10:23 PM CDTTornado WarningLZKMontgomery, Polk, Scott, Yell20 min
May 19, 10:38 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Perry, Pike and 3 more52 min
May 19, 10:51 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Stone, Van Buren, White54 min
May 19, 11:06 PM CDTAreal Flood AdvisoryLZKScott3 hr
May 19, 11:11 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pope, Yell41 min
May 19, 11:22 PM CDTSpecial Weather StatementLZKGarland, Perry, Saline68 min
May 19, 11:43 PM CDTSpecial Weather StatementLZKMontgomery32 min
May 20, 12:29 AM CDTSpecial Weather StatementLZKFaulkner, Lonoke, Pulaski, White31 min
May 20, 1:37 AM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott38 min
May 20, 1:50 AM CDTSpecial Weather StatementLZKGarland, Hot Spring, Perry, Saline25 min
May 20, 2:10 AM CDTSpecial Weather StatementLZKFaulkner, Hot Spring, Pulaski, Saline35 min
May 20, 2:12 AM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Polk, Scott, Yell24 min
May 20, 2:14 AM CDTSpecial Weather StatementLZKClark31 min
May 20, 2:18 AM CDTSpecial Weather StatementLZKLogan42 min
May 20, 2:35 AM CDTSpecial Weather StatementLZKMontgomery, Yell25 min
May 20, 2:44 AM CDTSpecial Weather StatementLZKClark, Hot Spring46 min
May 20, 2:53 AM CDTSpecial Weather StatementLZKPulaski, Saline37 min
May 20, 3:06 AM CDTSpecial Weather StatementLZKConway, Garland, Perry, Saline24 min
May 20, 3:11 AM CDTSevere Thunderstorm WarningLZKGrant, Hot Spring, Jefferson, Pulaski, Saline49 min
May 20, 3:30 AM CDTSpecial Weather StatementLZKDallas30 min
May 20, 3:32 AM CDTSpecial Weather StatementLZKFaulkner, Pulaski, Saline28 min
May 20, 3:36 AM CDTSpecial Weather StatementLZKWhite24 min
May 20, 3:48 AM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Independence, Lonoke, Perry and 4 more42 min
May 20, 3:54 AM CDTSevere Thunderstorm WarningLZKArkansas, Grant, Jefferson, Lonoke, Monroe, Prairie and 2 more35 min
May 20, 3:56 AM CDTSpecial Weather StatementLZKDallas, Grant34 min
May 20, 4:04 AM CDTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Jefferson, Lincoln41 min
May 20, 4:43 AM CDTSpecial Weather StatementLZKJefferson32 min
May 20, 5:15 AM CDTSpecial Weather StatementLZKDallas30 min
May 20, 9:21 AM CDTRiver Flood WarningLZKPerry58 hr
May 20, 1:01 PM CDTSpecial Weather StatementLZKFaulkner29 min
May 20, 1:04 PM CDTSpecial Weather StatementLZKGrant41 min
May 20, 1:23 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson, Lonoke, Pulaski39 min
May 20, 1:37 PM CDTSpecial Weather StatementLZKWhite23 min
May 20, 1:40 PM CDTSpecial Weather StatementLZKDallas35 min
May 20, 1:53 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lonoke, Monroe, Prairie52 min
May 20, 1:58 PM CDTSevere Thunderstorm WarningLZKLonoke, Monroe, Prairie22 min
May 20, 2:06 PM CDTSpecial Weather StatementLZKJefferson24 min
May 20, 2:09 PM CDTSpecial Weather StatementLZKCleveland36 min
May 20, 2:16 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson44 min
May 20, 2:22 PM CDTSpecial Weather StatementLZKCleveland38 min
May 20, 2:32 PM CDTSevere Thunderstorm WarningLZKCleveland, Jefferson, Lincoln43 min
May 20, 2:37 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe53 min
May 20, 2:47 PM CDTSpecial Weather StatementLZKLincoln43 min
May 20, 2:49 PM CDTSevere Thunderstorm WarningLZKCleveland, Desha, Drew, Lincoln41 min
May 20, 2:50 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Monroe40 min
May 20, 2:54 PM CDTSpecial Weather StatementLZKCalhoun36 min
May 20, 3:08 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun37 min
May 20, 3:27 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Drew, Lincoln36 min
May 20, 3:30 PM CDTSevere Thunderstorm WarningLZKCleveland, Desha, Drew, Lincoln33 min
May 20, 3:31 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe14 min
May 20, 3:40 PM CDTSevere Thunderstorm WarningLZKBradley, Drew32 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.